Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 2 of 2 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Hi, I wanted to ask if anyone have similar problem.

I've had problem with constipation and gas. I always end up with a large tummy that hurts (due to not having bowel movement for 5-8 days, worst being 8.5 days) ... I've seen doctor a few times when and was prescribe medicine(pills) that I took to relief the pain and to help have bowel movement. I don't remember the name of the pills but I've to take 2 every night before sleep.

They kinda help because I would have bowel movement maybe a day or 2 after but everything reverts back after I stop taking the pills. (Anyway I was given only 8 pills)

I don't usually have hard stool (maybe 3-4/10).

But end of last year I realised something 'new', new symptoms ... and that is I would feel a little like I haven't clean my bowel thorough after shitting but I couldn't get anything more out (it's in both cases of hard and normal stool). And then I'd feel bloated and very mild uncomfortable feeling in my stomach right after that.

It usually last till morning (but I am still able to sleep) and the first meal the next day ... I would have no appetite or I would feel really bloated/full. And after that meal (no matter how much I ate) I would feel pain and bloat in my stomach. (the whole stretch around my belly button) ... The pain comes in 2 kinds - dull but irritating, and sharp and kinda 'tossing' - it does feels like a diarrhea is coming except that i just pass gas. It usually goes away after few hours.

When the pain is going on, my stomach (usually left side) feels harder than my right and seems to have lumps.

I don't know what is the problem here but this cycle is getting frustrating...it's like a dread to both shit and not -_-" ... does anyone know of ways to help?
 

·
Community Manager
Joined
·
13,220 Posts
it sounds like the pills that your doctor gave you were helping. can you call the doc and get a prescription for some more of them.

if you are only having a bowel movement every 5-8 days it sounds like you could have slow transit constipation (colonic inertia) the sitz marker test will diagnose this.

when your constipation is chronic and ongoing, it is very helpful to take something daily if you need to so as to avoid having things get so backed up that you develop an impaction. after i had all my tests and diagnoses, that's what my gastro docs told me to do--to take whatever i needed to go which for me ws a combination of a stimulant and an osmotic laxative.

if you are having trouble with incomplete bowel movements and keep feeling like you need to go all day, you could have pelvic floor dysfunction. with pfd, the pelvic floor muscles do not coordinate and/or relax properly to allow easy passage of stool. ineffective pelvic floor muscle coordination results in inadequate relaxation of the pelvic floor while attempting to have a BM. the puborectalis muscle tightens and contracts when it is supposed to relax to allow passage of stool. so you can't get it all out (incomplete) and keep having that "have to go " feeling all day.

a defecatory proctogram test will show if you have pfd as well as reveal if you have any other outlet problems like a rectal prolapse, etc. an anal manometry also helps diagnose pelvic floor problems.

biofeedback and physical therapy can be effective in correcting pfd.

so you might want to mention this to your gastro doctor and ask to get tested for it.

another thing that might help with your BMs is elevating your feet on something like a footstool, shoe box, overturned wastebin etc while sitting on a toilet. this can help straighten out the anorectal angle and allow for a more complete evacuation. so can using a squatty potty. it might take some experimentation to find the right height.

your pain could be due to being constipated, full of gas or due to spams in the colon. if it's due to colonic spasms, an antispasmodic might help. ask your doc. antispasmodics help relieve pain by relaxing the colon but because of this relaxing action, they can also make constipation worse so you'd probably want to use them sparingly.

i do hope that you have a good gastroenterologist to help you get all this figured out. good luck with everything.
 
1 - 2 of 2 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top